Table of Contents  

Anaesthesia in a patient with multiple drug allergies

Alhan Saadi Khazaal
Published in : HAMDAN MEDICAL JOURNAL ; Vol 6, No 1 (2013)
DOI : 10.7707/hmj.v6i1.199

Abstract


Anaphylactic reaction occurring during anaesthesia remains a major cause of concern for anaesthetists. It can have various causes because patients can be exposed to a large number of drugs and other substances over a relatively short period of time. Latex allergy should always be considered as a potential cause of perioperative anaphylaxis. Hypotension, cyanosis and bronchospasm are the most common manifestations of intraoperative anaphylaxis. Management includes initial supportive therapy and follow-up management, including detailed documentation and thorough investigation to identify the predisposing factor(s). It is the anaesthetist’s responsibility to ensure that any suspected anaphylactic reaction is thoroughly investigated using immediate and post-operative testing; failure to do so may lead to wrong diagnosis and other life-threatening events on repeated exposure. There are two pillars for safe perioperative management: an active policy of high-risk identification during preoperative assessment and specialized allergists to provide expert advice throughout the perioperative period.

 


View article in  :   PDF     HTML    



Add comment 





Home  Editorial Board  Search  Current Issue  Archive Issues  Announcements  Aims & Scope  About the Journal  How to Submit  Contact Us
Find out how to become a part of the HMJ  |   CLICK HERE >>
© Copyright 2012 - 2013 HMJ - HAMDAN Medical Journal. All Rights Reserved         Website Developed By Cedar Solutions INDIA